Mar 1, 2004
hi dr wohl
when i was 15, i began sneaking into my sister's room and popping pills from her personal belongings. some of them made me feel dizzy, and some made me feel sick. some made me dream crazy dreams. now, 3 years later, i find out that she has been hiv positive for some time, and many of the pills her her possession have been for the prevention of aids. i have taken the wild dream pills every day for over a year, and others that made me a little nauseous and even gave me diarrhea for almost as long. i am not hiv positive, but the pills have helped me get along in other ways. one way is that i had an eating disorder before, and the pills helped me to lose some weight in my arms and legs. also, i used to have going to sleep, but now i look forward to the whacky dreams i have on these pills. she doesn't know i have been on these pills, although she used to complain that she went through prescriptions of "sleeping pills" way too fast and the doctor would get angry and suspicious that she was sharing them. can i safely continue taking these pills? they have really helped me out in many ways. i am reading that in some people they can cause obesity in the belly, or ruin the tissues of the face, but in my case, they have improved my overall appearance. thank you.
| Response from Dr. Wohl
Pinching you sister's medication is not only not very nice it is also very dangerous. HIV medications can cause a variety of adverse effects which, in the face of a potentially fatal ilness is worth risking but not when the objective is fun and games.
In fact, there are data to suggest that for some HIV medications the risk of serious side effects are greater for those without HIV.
So, I'd recommend you stop taking your sister's medication, which, by the way she needs to survive, and try to find a healthier hobby.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.